Izvestiya of Saratov University.

Mathematics. Mechanics. Informatics

ISSN 1816-9791 (Print)
ISSN 2541-9005 (Online)


For citation:

Lutoshkin I. V., Rybina M. S. Optimal solution in the model of control over an economic system in the condition of a mass disease. Izvestiya of Saratov University. Mathematics. Mechanics. Informatics, 2023, vol. 23, iss. 2, pp. 264-273. DOI: 10.18500/1816-9791-2023-23-2-264-273, EDN: BTQTSM

This is an open access article distributed under the terms of Creative Commons Attribution 4.0 International License (CC-BY 4.0).
Published online: 
31.05.2023
Full text:
(downloads: 797)
Language: 
English
Heading: 
Article type: 
Article
UDC: 
517.977.5,519.863
EDN: 
BTQTSM

Optimal solution in the model of control over an economic system in the condition of a mass disease

Autors: 
Lutoshkin Igor Viktorovich, Ulyanovsk State University
Rybina Maria Sergeevna, Ulyanovsk State University
Abstract: 

In the conditions of а mass disease, governing bodies of an economic system face a number of tasks related to the need to minimize its negative effects. This requires a tool that allows timely predicting the dynamics of the situation and determining what measures need to be taken. In this paper, a specialized mathematical model is proposed as such a tool, taking into account socio-biological and economic factors. The model is a dynamic optimal control problem with a delay in phase variables. The values of the model parameters were estimated using statistical data on the COVID-19 pandemic in the Russian Federation and the Ulyanovsk region. As target functionals, the following are considered: “social criterion” — a decrease in the number of cases; “economic criterion” — an increase in the relative profit of an economic system. To solve the problem, the authors apply a modification of the numerical parameterization method developed in their early studies. The article presents and analyzes the results of the numerical experiment aimed at studying the obtained optimal solutions. It is shown that: the optimal solution for social and economic criteria when changing budgets is stable; most of the parameters of the optimal solution are weakly elastic relative to the values of variables considered; the parameters of the optimal solution when using the economic criterion are more susceptible to change than when using the social criterion; the nature of the change in the parameters of the optimal solution for the Ulyanovsk region and for the Russian Federation is similar. Thus, the paper offers a tool for analyzing an economic problem in conditions of mass disease and confirms the applicability of the tool for finding optimal management strategies in various economic systems.

References: 
  1. Kul’kova I. A. The coronavirus pandemic influence on demographic processes in Russia. Human Рrogress, 2020, vol. 6, iss. 1, pp. 2–11 (in Russian). https://doi.org/10.34709/IM.161.5
  2. Bobkov A. V., Vereshchagina V. K. Correctional dynamics of economic activity under the influence of measures to control the pandemic. Innovation and Investment, 2020, vol. 8, pp. 94–98 (in Russian). EDN: LHLLQP
  3. Funk S., Gilad E., Watkins C., Jansen V. A. A. The spread of awareness and its impact on epidemic outbreaks. Proceedings of the National Academy of Sciences, 2009, vol. 106, iss. 16, pp. 6872–6877. https://doi.org/10.1073/pnas.0810762106
  4. Wani A. U., Bakshi A., Wani M. A. Dynamics of COVID-19: Modelling and analysis. Journal of Infectious Diseases and Epidemiology, 2020, vol. 6, pp. 1–11. https://doi.org/10.23937/2474-3658/1510128
  5. Arino J., Brauer F., van den Driessche P., Watmough J., Wu J. Simple models for containment of a pandemic. Journal of the Royal Society Interface, 2006, vol. 3, iss. 8, pp. 453–457. https://doi.org/10.1098/rsif.2006.0112
  6. Atkeson A. What will be the economic impact of Covid-19 in the US? Rough estimates of disease scenarios. NBER Working Papers, 2020, Art. 26867. Available at: https://www.nber.org/system/files/working_papers/w26867/w26867.pdf (accessed May 29, 2021).
  7. Brauer F., Castillo-Chavez C. Mathematical Models in Population Biology and Epidemiology. Texts in Applied Mathematics, vol. 40. New York, Springer, 2012. 508 p. https://doi.org/10.1007/978-1-4614-1686-9
  8. Britton N. F. Essential Mathematical Biology. London, Springer, 2003. 335 p. https://doi.org/10.1007/978-1-4471-0049-2
  9. Castillo-Chavez C., Blower S., van den Driessche P., Kirschner D., Yakubu A. A. (eds.) Mathematical Approaches for Emerging and Reemerging Infectious Diseases: Models, Methods, and Theory. The IMA Volumes in Mathematics and its Applications, vol. 126. New York, Springer, 2002. 377 p. https://doi.org/10.1007/978-1-4613-0065-6
  10. He S., Tang S., Rong L. A discrete stochastic model of COVID-19 outbreak: Forecast and control. Mathematical Biosciences and Engineering, 2020, vol. 17, iss. 4, pp. 2792–2804. https://doi.org/10.3934/mbe.2020153
  11. Volz E., Meyers L. A. Susceptible-infected-recovered epidemics in dynamic contact networks. Proceedings of the Royal Society B, 2007, vol. 274, iss. 1628, pp. 2925–2934. https://doi.org/10.1098/rspb.2007.1159 
  12. Matveev A. V. The mathematical modeling of the effective measures against the COVID-19 spread. National Security and Strategic Planning, 2020, vol. 2020, iss. 1 (29), pp. 23–39 (in Russian). https://doi.org/10.37468/2307-1400-2020-1-23-39
  13. Rybina M. S. Mathematical model of optimal resource control in conditions of a pandemic. Proceedings of the International Youth Scientific Forum “LOMONOSOV–2021” 2021 (in Russian). Available at: https://lomonosov-msu.ru/archive/Lomonosov_2021/data/22519/127569_uid543... (accessed May 29, 2021).
  14. Rybina M. S. The problem of estimating the parameters of the mathematical model of the impact of the pandemic on the economy. Collection of Abstracts of the Congress of Young Scientists (ITMO University), 2021 (in Russian). Available at: https://kmu.itmo.ru/digests/article/7045 (accessed May 29, 2021).
  15. Igret Araz S. Analysis of a Covid-19 model: Optimal control, stability and simulations. Alexandria Engineering Journal, 2020, vol. 60, iss. 1, pp. 647–658. https://doi.org/10.1016/j.aej.2020.09.058
  16. Macalisang J., Caay M., Arcede J., Caga-Anan R. Optimal control for a COVID-19 model accounting for symptomatic and asymptomatic. Computational and Mathematical Biophysics, 2020, vol. 8, pp. 168–179. https://doi.org/10.1515/cmb-2020-0109
  17. Ovsyannikova N. I. Problem of optimal control of epidemic in view of latent period. Civil Aviation High Technologies, 2017, vol. 20, iss. 2, pp. 144–152. EDN: YLJOFL
  18. Zamir M., Abdeljawad T., Nadeem F., Khan A., Yousef A. An optimal control analysis of a COVID-19 model. Alexandria Engineering Journal, 2021, vol. 60, iss. 2, pp. 2875–2884. https://doi.org/10.1016/j.aej.2021.01.022
  19. Andreeva E. A., Semykina N. A. Optimal control of the spread of an infectious disease with allowance for an incubation period. Computational Mathematics and Mathematical Physics, 2005, vol. 45, iss. 7, pp. 1133–1139. EDN: LJBSEB
  20. Lutoshkin I. V. The parameterization method for optimizing the systems which have integro-differential equations. The Bulletin of Irkutsk State University. Series Mathematics, 2011, vol. 4, iss. 1, pp. 44–56 (in Russian). EDN: NQWBZH
  21. Samarskiy A. A. Vvedenie v chislennye metody [Introduction to Numerical Methods]. St. Petersburg, Lan’, 2005. 288 p. (in Russian). EDN: QJODBV 
Received: 
22.11.2022
Accepted: 
22.12.2022
Published: 
31.05.2023